Alert archive / Tennessee / Wind Advisories in 2026
Wind Advisory 5, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 14, 2026, 12:06 PM EST for 8 counties in Tennessee. It took effect at Feb 15, 2026, 4:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2026, 12:06 PM EST (17:06 UTC)
- In effect from
- Feb 15, 2026, 4:00 AM EST
- Expired
- Feb 15, 2026, 2:00 PM EST
- In force
- 10 hr
- Issued by
- NWS Morristown, TN
Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.1 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1903 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
853 WWUS74 KMRX 141706 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1206 PM EST Sat Feb 14 2026 TNZ018-041-043-045-047-072-074-087-150315- /O.NEW.KMRX.WI.Y.0005.260215T0900Z-260215T1900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Citico, Coker Creek, Shady Valley, Unicoi, Cades Cove, Neva, Cedar Creek, Laurel Bloomery, Hartford, Erwin, Hampton, Mountain City, Limestone Cove, Gatlinburg, Doeville, Elkmont, and Trade 1206 PM EST Sat Feb 14 2026 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 2 PM EST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 AM to 2 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CM
1 follow-up statement
353 WWUS74 KMRX 150313 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 1013 PM EST Sat Feb 14 2026 TNZ018-041-043-045-047-072-074-087-151900- /O.CON.KMRX.WI.Y.0005.260215T0900Z-260215T1900Z/ Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- Including the cities of Hampton, Coker Creek, Unicoi, Laurel Bloomery, Citico, Mountain City, Elkmont, Cedar Creek, Erwin, Cades Cove, Limestone Cove, Shady Valley, Doeville, Trade, Hartford, Gatlinburg, and Neva 1013 PM EST Sat Feb 14 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 2 PM EST SUNDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, Sevier Smoky Mountains, Southeast Carter, Southeast Greene, Southeast Monroe, and Unicoi Counties. * WHEN...From 4 AM to 2 PM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 27
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 14, 6:23 AM EST, 5 hours 43 minutes earlier. Its key messages:
- Updated at 621 AM EST Sat Feb 14 2026
- Widespread rain expected Saturday night through Sunday. High confidence in widespread +0.50" totals, with greater than 50% chance for an inch or more of rainfall primarily over the northern plateau area.
- Dry and significantly warmer next week.
Area forecast discussion, Feb 14, 6:23 AM EST, 5 hours 43 minutes before
Area Forecast Discussion National Weather Service Morristown TN 623 AM EST Sat Feb 14 2026 ...New AVIATION... .KEY MESSAGES... Updated at 621 AM EST Sat Feb 14 2026 - Widespread rain expected Saturday night through Sunday. High confidence in widespread +0.50" totals, with greater than 50% chance for an inch or more of rainfall primarily over the northern plateau area. - Dry and significantly warmer next week. && .DISCUSSION... Issued at 122 AM EST Sat Feb 14 2026 A weak upper low will be traversing from west to east across the Southeastern US over the next 48 hours, bringing much needed rainfall to drought-stricken areas. As far as rainfall, the best odds of an inch reside across the northern Plateau and north side of Knoxville at the moment. There's been some indications in the model guidance of a gradient in rainfall rates, with lower rates closer to the Georgia border near the core of the low, and higher rates further north where the best dynamical support will reside. So there may be winners and losers versus overall magnitude of the rainfall. Those with outdoor plans on Sunday should still pack a poncho or consider alternate plans. Long range REFS and HREF indicate a period of gusts up to 40 mph in the southern TN mountains for a brief spell Sunday morning as flow aloft increases to 30 knots. Better wind support resides to the west, but strong inversions should keep surface gusts down outside of the high terrain. For now will opt against a wind advisory, just because the overall support is pretty meager. Once the upper low quickly exits to the coast, upper ridge heights will begin building in once more, with the H85 ridge anchored over the southeastern coast, and anomalous February warmth will follow for midweek. Late week there's indications a surface low will cross the heartland to the Great Lakes, dragging a cold front down towards us. For now there's just low chances of rainfall, likely due to timing differences. && .AVIATION... (12Z TAFS) Issued at 621 AM EST Sat Feb 14 2026 Cloud cover will increase at or above 10,000 feet AGL with generally southerly to southwesterly winds by the afternoon. Overnight, winds at the surface will weaken, but winds a few thousand feet AGL will increase. LLWS is possible by the end of the TAF period but was left out for the time being. Also, rain chances will increase south to north heading into Sunday morning. && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 61 47 57 47 / 10 80 100 20 Knoxville McGhee Tyson Airport, TN 61 44 52 44 / 10 80 100 30 Oak Ridge, TN 59 44 52 44 / 10 80 100 20 Tri Cities Airport, TN 56 40 49 40 / 0 70 100 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && DISCUSSION...Wellington AVIATION...BW
Hazardous weather outlook, Feb 14, 1:32 AM EST, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 132 AM EST Sat Feb 14 2026 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-150645- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 132 AM EST Sat Feb 14 2026 /1232 AM CST Sat Feb 14 2026/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not needed at this time.
Nearby
Wind Advisories in Tennessee, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.